Jump to content

Dumbdumb: seroxat, sertraline and venlafaxine


Dumbdumb

Recommended Posts

Hi all.

I have been looking around this site for a number of months now trying to piece together what is going on with me. About 15 years ago I was prescribed 30mg seroxat by a psychiatrist for moderate social anxiety. I had no bad reaction to it in fact I didn't think it was doing much at all however i continued taking it. Then about 2 maybe 3 years ago I spoke to my GP about stoping. He reduced dose to 10mg and said take this for a few weeks then I could simply stop. I don't know why but I continued taking the 10mg until August 2017 although I wasn't taking the 10mg everyday, I often forgot and missed a few days. So towards the end of July 2017 I fell ill with what seemed to be a urinary infection although the tests came back negative from the hospital. After a week of being ill which included waking up one night with whole body shaking uncontrollably which doctor said was something called rigors due to my high temperature I realised I hadn't taken my seroxat pill. I felt really good so decided that was me stopping the drug.

 

For a week after maybe two weeks I felt fine, really good actually. Then one day at work out of nowhere almost like someone had flipped a switch there were these thoughts and feelings in my head that were totally alien to me.I have suffered with anxiety but always associated with certain situations. This was different and I had never experienced depression and this felt like total despair. Over the next few weeks i tried to re-introduce the seroxat with no success symptoms were getting worse. Went to doctor who prescribed sertraline.

 

Within a few hours of taking this I starting experiencing severe anxiety the like of which I didn't think possible. Panic attacks where I thought my heart might literally explode out of my chest. Phoned doctor who said increased anxiety is normal and I had two options either stick it out or stop taking the pills. After 6 days of sticking it out I stopped taking the pills and starting feeling bit better but still really not good. Went to a psychiatrist who now has me on 150mg of venlafaxine which I was able to take without any adverse reactions but I still have those feelings that are totally alien to me. They are not as strong as when I first quit the seroxat and they come and go.

 

I guess I am just trying to get some opinions of other people on this site with experience of these things because I am lost and don't know what to do for the best to get back to my normal self.

 

Edited by ChessieCat
added spacing

2003 prescribed 30mg seroxat

2014 reduced to 10mg seroxat

July 2017 stopped taking seroxat

August 2017 tried to re-introduce seroxat. Up and down 5mg, 10mg, 20mg

Sept 2017 Switched to Sertraline 50mg for about 6 days

Oct 2017 Put on venlafaxine. Increased dose gradually to 150mg and this is what I am taking presently.

Link to comment
  • ChessieCat changed the title to Dumbdumb: seroxat, sertraline and venlafaxine
  • Moderator Emeritus

Hello, dumbdumb, and welcome to SA.  We are a site for helping people safely taper off psychiatric drugs.  Is that what you're seeking?   If so, we have many supportive members and much information that will be helpful to you.  You apparently had an adverse reaction to the Sertraline and are experiencing withdrawal symptoms from a too-rapid taper of Seroxat.  Other members have reported body shaking as a withdrawal symptom.  Alien thoughts and feelings (known as neuroemotions) are also common.

http://survivingantidepressants.org/topic/14397-neuro-emotions/

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
  • Any drugs prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • Link to Account Settings – Create or Edit a signature.
At Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
  
 
 
Tips for tapering off Effexor (venlafaxine)
To help you understand what you are experiencing, here is some information on withdrawal:

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
Please be aware that sometime withdrawal symptoms don't appear immediately after a too-fast taper.
 
Healing isn't linear, which means there will be ups and downs, good days and bad days.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
Many members have found the techniques in the following two links helpful in coping with withdrawal.  
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  
I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of June 28: 5mg

Taper is 93% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg, iron, serrapeptase, nattokinase, L-Glutamine


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Hello Gridley,

Thank you for taking the time to respond. In reply to your question the answer is yes i am looking to taper off venlafaxine. I am just trying to gather as much info before I do this because at the moment I am functioning ok which I definitely was not at the end of the summer last year.

Do you think I could be still be withdrawing from coming off the seroxat? Could the venlafaxine be masking the full severity of the withdrawal symptoms?

Wish I had never started taking these drugs. Just want to get on with my life. So frustrating. Terrified of going through what i did last summer. Don't think I could handle that severity of symptoms for months or years!!

Thanks again for responding.

2003 prescribed 30mg seroxat

2014 reduced to 10mg seroxat

July 2017 stopped taking seroxat

August 2017 tried to re-introduce seroxat. Up and down 5mg, 10mg, 20mg

Sept 2017 Switched to Sertraline 50mg for about 6 days

Oct 2017 Put on venlafaxine. Increased dose gradually to 150mg and this is what I am taking presently.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy